Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 79, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Oct 10, 2020, 2:59 AM PDT. It took effect at Oct 11, 2020, 12:00 AM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2020, 2:59 AM PDT (09:59 UTC)
- In effect from
- Oct 11, 2020, 12:00 AM PDT
- Expired
- Oct 11, 2020, 9:00 PM PDT
- In force
- 21 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
092 WHUS76 KEKA 100959 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 259 AM PDT Sat Oct 10 2020 PZZ470-101800- /O.NEW.KEKA.SC.Y.0079.201011T0700Z-201011T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 259 AM PDT Sat Oct 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PDT SUNDAY... * WHAT...Seas 9 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From midnight tonight to 10 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
553 WHUS76 KEKA 101507 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 807 AM PDT Sat Oct 10 2020 PZZ470-102315- /O.CON.KEKA.SC.Y.0079.201011T0700Z-201011T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 807 AM PDT Sat Oct 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PDT SUNDAY... * WHAT...Long period waves building to 9 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From midnight tonight to 10 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
107 WHUS76 KEKA 102305 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 405 PM PDT Sat Oct 10 2020 PZZ470-110715- /O.CON.KEKA.SC.Y.0079.201011T0700Z-201011T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 405 PM PDT Sat Oct 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PDT SUNDAY... * WHAT...Long period waves building to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From midnight tonight to 10 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
946 WHUS76 KEKA 110319 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 819 PM PDT Sat Oct 10 2020 PZZ475-111130- /O.EXB.KEKA.SC.Y.0079.201011T1300Z-201011T1800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 819 PM PDT Sat Oct 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 11 AM PDT SUNDAY... * WHAT...Long period waves building to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 6 AM to 11 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-111130- /O.EXT.KEKA.SC.Y.0079.201011T0700Z-201011T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 819 PM PDT Sat Oct 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM PDT SUNDAY... * WHAT...Long period waves building to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From midnight tonight to 11 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
028 WHUS76 KEKA 110954 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 254 AM PDT Sun Oct 11 2020 PZZ455-111800- /O.NEW.KEKA.SC.Y.0080.201011T1800Z-201012T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 254 AM PDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 11 AM this morning to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-111800- /O.CON.KEKA.SC.Y.0079.000000T0000Z-201011T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 254 AM PDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Long period waves building to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From midnight tonight to 11 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-111800- /O.CON.KEKA.SC.Y.0079.201011T1300Z-201011T1800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 254 AM PDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 AM PDT THIS MORNING... * WHAT...Long period waves building to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 6 AM to 11 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
048 WHUS76 KEKA 111020 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 320 AM PDT Sun Oct 11 2020 PZZ475-111830- /O.EXT.KEKA.SC.Y.0079.201011T1300Z-201012T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 320 AM PDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Long period waves building to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-111830- /O.CON.KEKA.SC.Y.0080.201011T1800Z-201012T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 320 AM PDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 11 AM this morning to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-111800- /O.CON.KEKA.SC.Y.0079.000000T0000Z-201011T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 320 AM PDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Long period waves building to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From midnight tonight to 11 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
004 WHUS76 KEKA 111609 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 909 AM PDT Sun Oct 11 2020 PZZ470-111715- /O.CAN.KEKA.SC.Y.0079.000000T0000Z-201011T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 909 AM PDT Sun Oct 11 2020 $$ PZZ455-120015- /O.CON.KEKA.SC.Y.0080.201011T1800Z-201012T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 909 AM PDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-120015- /O.CON.KEKA.SC.Y.0079.000000T0000Z-201012T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 909 AM PDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Long period waves building to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
282 WHUS76 KEKA 112123 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 223 PM PDT Sun Oct 11 2020 PZZ455-120400- /O.CON.KEKA.SC.Y.0080.000000T0000Z-201012T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 223 PM PDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-120400- /O.CON.KEKA.SC.Y.0079.000000T0000Z-201012T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 223 PM PDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 11 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
922 WHUS76 KEKA 120351 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 851 PM PDT Sun Oct 11 2020 PZZ455-120500- /O.EXP.KEKA.SC.Y.0080.000000T0000Z-201012T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 851 PM PDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$ PZZ475-120500- /O.EXP.KEKA.SC.Y.0079.000000T0000Z-201012T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 851 PM PDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$ PZZ450-121200- /O.NEW.KEKA.SC.Y.0081.201012T1900Z-201013T0100Z/ Pt St George to Cape Mendocino out 10 nm- 851 PM PDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM PDT MONDAY... * WHAT...Seas around 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From noon to 6 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-121200- /O.NEW.KEKA.SC.Y.0081.201012T1300Z-201013T0100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 851 PM PDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM PDT MONDAY... * WHAT...Seas 9 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 6 AM to 6 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 9, 2:27 PM PDT, 12 hours 32 minutes earlier.
Area forecast discussion, Oct 9, 2:27 PM PDT, 12 hours 32 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 227 PM PDT Fri Oct 9 2020 .SYNOPSIS...Cooler and more humid conditions accompanied by occasionally breezy west to southwest winds are expected across the region through Saturday. In addition, light rain will be possible Saturday, with the highest accumulations up to an inch expected over portions of Del Norte County, with lower values less than a tenth of an inch probable across Mendocino and Lake Counties. Otherwise, warmer and drier weather accompanied by periods of gusty east to northeast winds will be likely during much of next week. && .DISCUSSION...An upper low was in the process of moving southeast toward the SRN CA coast this afternoon, while a large upper trough was digging toward the PAC NW. The northern trough is forecast to aid in light shower development over NWRN CA tonight into Saturday...first impacting Del Norte and Humboldt Counties by midnight, and then the remainder of the EKA CWA during mid to late Saturday morning. The heaviest rainfall totals are still expected over the windward facing slopes of Del Norte County, where values near an inch will be possible. Lower amounts from 0.2 to 0.5 inch will be possible in Humboldt County...0.1 to 0.4 inch across Trinity County...and generally less than a tenth of an inch in Mendocino and Lake Counties. Precipitation is then forecast to exit the region during Saturday night. Partial clearing early Sunday morning may support valley fog, as well as patchy frost across the colder wind sheltered valleys of Trinity County. Otherwise, another upper disturbance may aid in a second round of light rainfall across mainly Del Norte County during Monday. Thereafter, upper ridging is forecast to occur over the NERN PAC and West Coast. That evolution will lead to an offshore component to the low-level flow regime favorable for dry weather and moderating temperatures during much of next week. Garner && .AVIATION...Widespread clearing has left much of northwestern CA under clear skies early this afternoon...however satellite imagery is showing stratus quickly pushing back toward the coast. A period of intermittent VFR to MVFR conditions is possible for the rest of this afternoon before MVFR becoming IFR ceilings likely thicken along the coast once again this evening and tonight ahead of an approaching cold front. Low ceilings and eventually impacted visibilities should last into Saturday, with light rain expected along the north coast by Saturday morning. Inland areas will generally be VFR overnight tonight before MVFR ceilings develop as the front moves overhead Saturday. Gradually increasing southwest flow today has shifted the smoke layers aloft to areas near and north/east of the fires, and this pattern is expected to continue through tomorrow. && .MARINE...Combined seas currently remain around 4 feet and are accompanied by light southerly winds over the coastal waters. Southerly winds are expected to build later this afternoon over the outer waters and around Cape Mendocino ahead of an approaching cold front, potentially reaching to around 20 kts by early Saturday morning. This front will pass through during the day on Saturday, bringing with it a few gusts reaching up to around 25 kt, with a period of briefly steeper southerly seas approaching 5 ft. Combined seas still look to build to 9 to 10 ft Saturday night into Sunday as a west-northwest swell builds in, along with relatively benign northerly winds developing in the wake of the front. Marginal Small Craft Advisory conditions will be possible as these northerlies slowly strengthen through this weekend, particularly across the waters south of the cape on Sunday. There is the potential for stronger northerly winds and rougher seas mid to late next week, especially over the outer waters, as a thermal trough strengthens near the coast. && .FIRE WEATHER...An upper ridge is forecast to amplify slightly over the NERN PAC during middle to late portions of next week. As that happens, surface high pressure will strengthen over the intermountain west and aid in increasing east-northeast winds across the ridges of northwest California. A dry continental airmass will subsequently spread across the region and aid in lowering humidity values. The combination of warm dry conditions and gusty winds will support an elevated to locally critical fire weather threat from Wednesday through Friday. Garner && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Oct 9, 4:45 AM PDT, 22 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 445 AM PDT Fri Oct 9 2020 CAZ101>115-101145- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 445 AM PDT Fri Oct 9 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.